My son, 7 years old, has been on 30 mg Vyvanse since August of 2010. Recently when school started he did fine a couple of weeks and then everything changed. He became more implusive, etc. So, two weeks ago, after speaking to our GP, she added 2mg Intuniv (we built it up in his system over a two week period) and at the two weeks he became more aggressive, somewhat violent and extremely emotional.
He even had a screaming fist-flying tantrum last night!
I contacted our GP yesterday and she wants him completely off the Vyvanse and Intuniv for today and then starting tomorrow she prescribed Concerta 36mg.
I guess my concern is all these changes. What should we expect? Has anyone had Concerta and is it decent? How expensive is it?
We are contacting some assistance to see if it's time to have our son move to a specialist rather than having our GP take care of these types of situations.
I think that getting a specialist to work with you might be a good idea.
For example, you said that your son did fine on V and then things changed.
I would have asked you, at what time did things change? Was he fine at school for a period of time? or impulsive from the start? If he was fine for awhile, it would indicate that he just needed a slightly bigger dose of V.
Also, a high protein breakfast makes V much more effective - http://www.corepsych.com/2008/11/add-adhd-medication-find-the-sides-of-the-therapeutic-window/
While it is true that all the stim meds are somewhat different and thus effect people differently. And it does take some trial an error to find the right one - I am a bit surprised that she gave up on V so quickly. And more surprised that she went to the intuniv, with out trying some other things first.
Oh, the other thought is that things like a good nights sleep can really effect the day. Did the start of school throw off his schedule?
Even though he has only been on Intuniv for two weeks, I am concerned that all documentation says to taper off of it - not suddenly stop it.
Anyway, It seems like there are a number of questions that your GP should have asked before adding or switching meds. That is not a good sign.
And yes, Concerta is a good med. I don't know about the price. Kind of think that if you do start it, you should start at a lower dose (personal opinion).
By the way, I always recommend the book, "The ADD/ ADHD Answer book," by Susan Ashley (about 10 bucks on amazon.) You will find it very helpful. I hope some of this was helpful. Please post if you have any more questions. Best wishes.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.